MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941808270
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The patient presented with acute coronary syndrome and underwent percutaneous coronary intervention.The 80% stenosed target lesion was located in the severely tortuous and mildly calcified mid obtuse marginal artery.After obtaining vascular access via the right radial artery, a 6f long guidezilla ii guide-extension catheter was advanced.A 2.75 x 8mm synergy xd drug-eluting stent was introduced but had difficulty advancing in the guide-extension catheter.Furthermore, difficult anatomy was noted as the right subclavian artery and obtuse marginal artery were very tortuous.Subsequently, the device failed to cross the lesion and got stuck on the 014 guidewire.The entire system was pulled out as a unit and the procedure was completed with plain old balloon angioplasty.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy xd 2.75 x 8mm stent delivery system was returned for analysis.Device returned with 0.014in guide wire attached.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the hypotube shaft as well as a hypotube break 96cm proximal to distal end of distal tip.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15915488
Report Number2124215-2022-49927
Device Sequence Number12398065
Product Code NIQ
UDI-Device Identifier08714729980865
UDI-Public08714729980865
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberH7493941808270
Device Lot Number0026654131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown